[Skip to Content]
[Skip to Content Landing]
Article
August 1940

SULFAPYRIDINE DERMATITISReport of Two Cases

Author Affiliations

Cleveland

From the Dermatological Service of Dr. Clyde L. Cummer and Dr. C. G. LaRocco, at St. Vincent Charity Hospital.

Arch Derm Syphilol. 1940;42(2):341-342. doi:10.1001/archderm.1940.01490140105019
Abstract

The advent of any new drug creates the necessity of being alert to a complicating eruption.

While the possibility of a sulfanilamide eruption is well known, I have found only casual reference in the American literature to dermatitis caused by sulfapyridine. Therefore, the following report is made.

REPORT OF CASES 

Case 1.—  T. L., a white boy aged 13, was admitted to the medical service of Dr. Edward W. Parsons at St. Vincent Charity Hospital on Feb. 5, 1940, because of a cold and cough. Six days later a diagnosis of pneumonia was made (no specific type), at which time sulfapyridine was ordered, 15 grains (1 Gm.) every four hours. On February 18, one week after administration of the drug, a morbilliform eruption appeared. This rash was generalized, symmetric and macular. On the face and trunk it was almost solid and there was dusky erythema, while on the abdomen and

First Page Preview View Large
First page PDF preview
First page PDF preview
×